Ocular symptoms associated with dupilumab in atopic dermatitis

Angelique N Voorberg, Jart A F Oosterhaven, Robert H J Wijdh, Marjolein S de Bruin-Weller, Marie L A Schuttelaar

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

BACKGROUND: Dupilumab, the first registered biological for the treatment of atopic dermatitis, frequently causes adverse ocular events. These often take the form of mild conjunctivitis or blepharoconjunctivitis, however, more serious adverse ocular events have also been reported, including limbal stem cell insufficiency.

CASE DESCRIPTION: A 56-year-old man was treated with dupilumab for severe atopic dermatitis. His eczema improved greatly, but he developed bilateral conjunctivitis with limbal stem cell insufficiency in his right eye. After discontinuation of dupilumab, the eye symptoms gradually disappeared. After three months no conjunctivitis or limbal stem cell insufficiency was observed on ophthalmological examination.

CONCLUSION: Adverse ocular events are often seen in the treatment of atopic dermatitis with dupilumab. Caution is advised if severe adverse events occur. Therefore, it is important to identify the underlying pathophysiological mechanism of these adverse events.

Translated title of the contributionOcular symptoms associated with dupilumab in atopic dermatitis
Original languageDutch
Number of pages4
JournalNederlands Tijdschrift voor Geneeskunde
Volume163
Publication statusPublished - 2019

Cite this